MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable event of guide catheter broken.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be used to treat biliary stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct and papilla, performed on (b)(6) 2023.During the procedure, when the guidewire was removed and the stylet was pulled to release the stent, the guide catheter became stuck in the stent.The thread could not be released, and the guide catheter completely detached from the pusher.When the device was removed, it was noticed that the thread was still attached to the stent.The procedure was successfully completed with a new advanix biliary stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the guide catheter was detached from the delivery system.
 
Additional Manufacturer Narrative
Correction to block d4: updated upn number.Block h6: imdrf device code a0401 captures the reportable event of guide catheter broken.Block h10: the returned advanix-naviflex stent and delivery system were analyzed, and a visual evaluation noted that the guide catheter was detached from the delivery system with one side of the stent damaged and the push catheter and stent suture holes were torn.There was no problem observed on the suture and it was still attached to the stent.The event of guide catheter break, stent failure to deploy, and suture deployment issue was confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Based on product analysis, the guide catheter was detached from the delivery system and the suture was loose but not detached from the stent, evidence that the customer experienced adversities during stent deployment.Additionally, the analyzed conditions of the suture holes and push catheter torn may have been caused by manipulation during the procedure adversities.Taking all available information into consideration, the investigation concluded that most likely the reported event and observed problems were due to operational and anatomical factors encountered during the procedure, such as, excess force applied to the device at the time of stent deployment or tortuous anatomy.Therefore, the most probable cause is adverse event related to the procedure.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17142619
Report Number3005099803-2023-03167
Device Sequence Number19309635
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0031401574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown